Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 35, NWS St. Louis, MO

June 8, 2015Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 8, 2015, 6:40 AM CDT for Marion County, Missouri. It took effect at Jun 8, 2015, 11:00 AM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Jun 8, 2015, 6:40 AM CDT (11:40 UTC)
In effect from
Jun 8, 2015, 11:00 AM CDT
Expired
Jun 9, 2015, 4:49 PM CDT
In force
30 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 12.17 ft at Jun 8, 2015, 9:00 AM CDT.

actionminormoderate5101506/0806/0906/10
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WGUS43 KLSX 081140
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
640 AM CDT MON JUN 8 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 


  North River at 
  
        Palmyra 
  

.This Flood Warning is a result of one to two inches of rain across
upstream portions of the basin...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-091140-
/O.NEW.KLSX.FL.W.0035.150608T1600Z-150609T2149Z/
/PALM7.1.ER.150608T1600Z.150608T1800Z.150608T2149Z.NO/
640 AM CDT MON JUN 8 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  The North River at Palmyra
* From this morning to late this afternoon.
* At 5:30 AM Monday the stage was 11.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast:  The river is forecast to rise above flood stage late this morning and
  crest near 13.7 feet this afternoon. The river is then expected to quickly fall
  back below flood stag by late this afternoon.
* Impact:  At 14.0 feet...Marion County Rd 341 north of Palmyra 
  inundated. Significant agricultural land flooding...right bank.
* Impact:  At 13.5 feet...County Road 333, east of Palmyra, begins to 
  flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/09  06/10  06/11  06/12  06/13

North River
  Palmyra         13.0   11.12       9.6    5.5    3.8    3.4    3.3


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$
1 follow-up statement
000 
WGUS83 KLSX 081452
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
952 AM CDT MON JUN 8 2015

...The flood warning is cancelled for the following river in 
Missouri...

 
  North River at 
  
        Palmyra 
  

.This will be the final statement for this event...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-081522-
/O.CAN.KLSX.FL.W.0035.000000T0000Z-150609T2149Z/
/PALM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
952 AM CDT MON JUN 8 2015

The Flood Warning is cancelled for
  the North River at Palmyra.
* At 9:30 AM Monday the stage was 12.1 feet.
* Flood stage is 13.0 feet.
* Forecast:  The river is currently cresting near 12.1 feet and is forecast
  to fall to near 5.2 feet Wednesday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/09  06/10  06/11  06/12  06/13

North River
  Palmyra         13.0   12.15       9.9    5.2    3.8    3.4    3.3


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 4:23 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 8, 4:23 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
423 AM CDT Mon Jun 8 2015

.SHORT TERM:  (Through Late This Afternoon)
Issued at 422 AM CDT Mon Jun 8 2015

Thunderstorms continue to move through mainly east central and
southeast MO and southwest IL along and ahead of a weakening cold
front moving southeastward through our area.  These storms were very
efficient at producing high rainfall rates.  The front will continue
moving southeastward today as an upper level trough moves eastward
through the Great Lakes region.  The models continue to depict
strong upper level divergence this morning across portions of
central and southeast MO and southwest IL in the right entrance
region of an upper level jet streak moving northeastward through the
Great Lakes region just ahead of the upper level trough.  Most of
the precipitation this morning should occur across southeast MO and
southwest IL, generally south and east of STL.  The potential for
more showers/storms will continue across parts of southeast MO and
southwest IL this afternoon, with some of the models indicating the
possibility of a band of post frontal showers and storms moving
southeastward through west central and southwest IL this afternoon
into the evening hours in an area of enhanced instability ahead of a
northwest flow shortwave.

GKS

.LONG TERM:  (Tonight through Sunday)
Issued at 422 AM CDT Mon Jun 8 2015

May continue to have a few lingering showers/storms across parts of
IL and southeast MO this evening until the upper level trough shifts
east of our region and the atmosphere stabilizes.  Slightly cooler,
more normal minimum temperatures for tonight.  Tranquil and dry
weather on tap for Tuesday and Tuesday night.  Warmer and more humid
conditions Wednesday as the upper level ridge over the southern
Plains tries to build back northeastward into our area and the
850 mb temperatures rise.  A front will try to sag southward into
northeast MO and west central IL Wednesday afternoon and night.
While there will be little if any upper level forcing for convective
initiation along this front, plus possibly enough CIN to cap the
atmosphere Wednesday afternoon, there may eventually be scattered
convection along it Wednesday night as low to mid level warm air
advection increases ahead of a shortwave moving through the northern
Plains as indicated by the GFS and NAM models.  The ECMWF model
keeps the front north of our area and hence keeps it dry across our
forecast region through Wednesday night.  Thursday looks warm again
as the front lifts back northward with strong s-swly low level flow
in the warm sector and the convection mainly north and west of our
area.  More active weather for Friday into the weekend as an upper
level trough moving through the Great Lakes region sends a cold
front southeastward into our forecast area on Friday.  This front
will stall out over our area Friday night, and then begin to move
back northward as a warm front on Saturday as an upper level ridge
tries to build into our area from the southeastern US.

GKS

&&

.AVIATION:  (For the 06z TAFs through 06z Monday Night)
Issued at 1257 AM CDT Mon Jun 8 2015

Gust front from line of storms in process of moving through TAF
sites along I-70 corridor with winds veering to the north. Then as
storms move in, winds to back to the west a bit. Kept predominant
MVFR thunderstorm mention through 09z Monday, then just went
showers with vicinity thunder mention til daybreak. As for KUIN,
most of rain has moved out of area, so just have vicinity shower
mention through 07z Monday. Otherwise, west to northwest winds to
prevail through forecast period, picking up to between 10 and 15
kts by midday today, before diminishing towards sunset.

Specifics for KSTL:
Gust front from line of storms in process of moving through metro
area as of 06z with winds veering to the north. Then as storms move
in, winds to back to the west a bit. Kept predominant MVFR
thunderstorm mention through 09z Monday, then just went showers
with vicinity thunder mention til 13z Monday. Otherwise, west to
northwest winds to prevail through forecast period, picking up to
near 15 kts by 20z, before diminishing towards sunset.

Byrd

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 8, 4:50 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
450 AM CDT MON JUN 8 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
450 AM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY...MAINLY ACROSS SOUTHEAST MISSOURI
AND SOUTHWEST ILLINOIS. A FEW STORMS MAY BE STRONG WITH SMALL
HAIL...STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SOME STORMS
MAY LINGER INTO THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT
ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...THEN FOR
MUCH OF THE AREA THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GKS

In the hours before

Local storm report, Jun 8, 1:38 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
138 AM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     FLASH FLOOD      HALLSVILLE              39.12N  92.22W
06/08/2015                   BOONE              MO   EMERGENCY MNGR

            FLOODING ALONG HIGHWAY B. WATER FLOWING FAST ENOUGH TO
            ALMOST TAKE VEHICLES OFF THE ROADWAY.

&&

TRUETT
Local storm report, Jun 8, 1:53 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 AM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     HEAVY RAIN       SANTA FE                39.37N  91.83W
06/08/2015  M2.54 INCH       MONROE             MO   OTHER FEDERAL

            RAINFALL SINCE 11 PM.

0151 AM     HEAVY RAIN       RAMSEY                  39.14N  89.11W
06/08/2015  M2.82 INCH       FAYETTE            IL   OTHER FEDERAL

            RAINFALL SINCE 11 PM.

&&

TRUETT
Local storm report, Jun 8, 2:03 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
203 AM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 AM     HEAVY RAIN       GREENVILLE              38.89N  89.40W
06/08/2015  M2.50 INCH       BOND               IL   PUBLIC

&&

TRUETT
Local storm report, Jun 8, 2:39 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
239 AM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLOOD            MEXICO                  39.17N  91.87W
06/08/2015                   AUDRAIN            MO   LAW ENFORCEMENT

            STANDING WATER ON STREETS IN MEXICO AND ON HIGHWAY 54
            IN THE MEXICO AREA. SEVERAL VEHICLES STALLED DUE TO THE
            HIGH WATER AND HAD TO BE TOWED.

&&

TRUETT
Local storm report, Jun 8, 2:49 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
249 AM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      GREENVILLE              38.89N  89.40W
06/08/2015                   BOND               IL   LAW ENFORCEMENT

            STREET FLOODING REPORTED IN SEVERAL LOCATIONS IN TOWN.
            HIGHWAY 127 HAD FAST FLOWING WATER OVER CURB DEEP.

&&

TRUETT
Local storm report, Jun 8, 5:39 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 AM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HEAVY RAIN       1 W CARLYLE             38.62N  89.39W
06/08/2015  M2.50 INCH       CLINTON            IL   TRAINED SPOTTER

            2.5 INCHES OF RAIN IN A 4 HOUR PERIOD FROM 130 TO 530
            AM

&&

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:01 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis29 min
Jun 7, 7:59 PM CDTAreal Flood AdvisoryLSXKnox, Lewis, Marion, Shelby6 hr
Jun 7, 9:14 PM CDTAreal Flood AdvisoryLSXMonroe, Shelby6 hr
Jun 7, 9:34 PM CDTRiver Flood WarningLSXSaint Charles49 days
Jun 7, 10:15 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe48 min
Jun 7, 10:38 PM CDTFlash Flood WarningLSXMonroe, Shelby8 hr
Jun 8, 12:38 AM CDTFlash Flood WarningLSXAudrain, Boone8 hr
Jun 8, 3:38 AM CDTRiver Flood WarningLSXMonroe54 hr
Jun 8, 6:29 AM CDTAreal Flood WarningLSXMonroe, Shelby5 hr
Jun 8, 8:27 AM CDTAreal Flood WarningLSXAudrain, Boone5 hr
Jun 8, 9:09 AM CDTRiver Flood WarningLSXLincoln48 hr
Jun 8, 10:41 AM CDTAreal Flood WarningLSXShelby22 hr
Jun 8, 2:12 PM CDTSevere Thunderstorm WarningLSXLewis63 min
Jun 8, 4:42 PM CDTSevere Thunderstorm WarningLSXPike48 min
Jun 8, 5:09 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike51 min
Jun 8, 6:08 PM CDTSevere Thunderstorm WarningLSXAudrain, Lincoln, Montgomery, Pike25 min

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.